MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device under pma/510(k) k172557.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: after the filter was implanted, the radiography showed a bend in one of the primary leg.The filter was then retrieved with retrieval set.A new filter was placed for the patient to complete the procedure.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information 16dec2020: filter was placed from jugular approach.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: after the filter was implanted from jugular approach, the radiography showed a bend in one of the primary filter legs.The filter was retrieved with retrieval set and a new filter was successfully placed the femoral introducer, the jugular introducer with yellow protection sheath, the filter, the outer sheath, and the dilators were returned.On the femoral introducer no nonconformances were noted, but the red hub was loosed and not even connected to the pin vise, likely from reloading to jugular introducer.The jugular introducer with yellow protection sheath was kinked next to the hub and the grasping hook inside was found according to specifications, but a bit difficult to move because of hardened blood/contrast.On the tulip filter the distal part of one of the primary filter legs was kinked/bending outwards, but no nonconformances were noted on the filter hook or on the anchors of the primary legs.The outer sheath was kinked next to the hub and a dent was noted in the most distal tip.Per the product evaluation the likely cause for the changed shape of the primary filter leg could be a slight advancement of the filter during release, if the leg did somehow stick in a side branch or the like.According to the instructions for use the sheath must be withdrawn to free the filter of the sheath prior to release.However, this is only speculation since no imaging from the implant procedure could be obtained and since only very limited information was provided.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10866277
Report Number3002808486-2020-01058
Device Sequence Number2549328
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)220527(10)E3987384
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot NumberE3987384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight69